Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 3, 2012, 5:38 AM EDT for Livingston County, Oakland County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 5:38 AM EDT (09:38 UTC)
- Expired
- Jul 3, 2012, 6:45 AM EDT
- In force
- 67 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 15 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WUUS53 KDTX 030938 SVRDTX MIC093-125-031045- /O.NEW.KDTX.SV.W.0061.120703T0938Z-120703T1045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 538 AM EDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN... WEST CENTRAL OAKLAND COUNTY IN SOUTHEAST MICHIGAN... * UNTIL 645 AM EDT * AT 534 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWELL...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIGHTON AROUND 545 AM EDT. HARTLAND AROUND 550 AM EDT. HIGHLAND AND NEW HUDSON AROUND 605 AM EDT. MILFORD AROUND 610 AM EDT. WIXOM AROUND 615 AM EDT. WHITE LAKE AROUND 620 AM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... MILFORD... HARTLAND... BRIGHTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4269 8341 4249 8340 4248 8388 4267 8389 TIME...MOT...LOC 0938Z 268DEG 20KT 4259 8384 WIND...HAIL 60MPH 1.00IN $$ MR
4 follow-up statements
872 WWUS53 KDTX 030951 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 551 AM EDT TUE JUL 3 2012 MIC093-125-031045- /O.CON.KDTX.SV.W.0061.000000T0000Z-120703T1045Z/ LIVINGSTON MI-OAKLAND MI- 551 AM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL OAKLAND AND EAST CENTRAL LIVINGSTON COUNTIES UNTIL 645 AM EDT... AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARTLAND...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HUDSON AROUND 605 AM EDT. MILFORD AND HIGHLAND AROUND 610 AM EDT. WHITE LAKE AND WIXOM AROUND 620 AM EDT. COMMERCE AND WOLVERINE LAKE AROUND 625 AM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... MILFORD... HARTLAND... BRIGHTON... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4269 8341 4249 8340 4248 8388 4267 8389 TIME...MOT...LOC 0951Z 268DEG 20KT 4259 8374 WIND...HAIL 60MPH 1.00IN $$ MR
494 WWUS53 KDTX 031012 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 612 AM EDT TUE JUL 3 2012 MIC093-125-031045- /O.CON.KDTX.SV.W.0061.000000T0000Z-120703T1045Z/ LIVINGSTON MI-OAKLAND MI- 612 AM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL OAKLAND AND EAST CENTRAL LIVINGSTON COUNTIES UNTIL 645 AM EDT... AT 611 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILFORD...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE LAKE AND WIXOM AROUND 620 AM EDT. COMMERCE AND WOLVERINE LAKE AROUND 625 AM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... MILFORD... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4267 8369 4269 8341 4249 8340 4248 8371 TIME...MOT...LOC 1013Z 270DEG 22KT 4262 8358 WIND...HAIL 60MPH 1.00IN $$ MR
599 WWUS53 KDTX 031038 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 638 AM EDT TUE JUL 3 2012 MIC093-031048- /O.CAN.KDTX.SV.W.0061.000000T0000Z-120703T1045Z/ LIVINGSTON MI- 638 AM EDT TUE JUL 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LIVINGSTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4268 8357 4269 8341 4249 8340 4248 8356 TIME...MOT...LOC 1038Z 270DEG 22KT 4262 8337 $$ MIC125-031045- /O.CON.KDTX.SV.W.0061.000000T0000Z-120703T1045Z/ OAKLAND MI- 638 AM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OAKLAND COUNTY UNTIL 645 AM EDT... AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST BLOOMFIELD...OR 6 MILES WEST OF PONTIAC...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL OAKLAND COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4268 8357 4269 8341 4249 8340 4248 8356 TIME...MOT...LOC 1038Z 270DEG 22KT 4262 8337 WIND...HAIL 60MPH 1.00IN $$ MR
167 WWUS53 KDTX 031042 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 642 AM EDT TUE JUL 3 2012 MIC125-031052- /O.EXP.KDTX.SV.W.0061.000000T0000Z-120703T1045Z/ OAKLAND MI- 642 AM EDT TUE JUL 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OAKLAND COUNTY WILL EXPIRE AT 645 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4268 8357 4269 8341 4249 8340 4248 8356 TIME...MOT...LOC 1042Z 270DEG 22KT 4262 8334 $$ MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:50 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 3, 3:50 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 AM EDT TUE JUL 3 2012
.SHORT TERM...TODAY AND TONIGHT
SOUTHEAST LOWER MI NOW FIRMLY POSITIONED ON THE EDGE OF THE WELL
DEFINED DEEP MOISTURE/INSTABILITY GRADIENT...WITH HIGH END DEWPOINTS
/UPPER 60S-LOWER 70S/ NOW ESTABLISHED JUST UPSTREAM. STEADY
MOISTURE/THETA-E ADVECTION WILL COMMENCE ACROSS THE REGION TODAY
WITHIN A DEEPENING LOW LEVEL SOUTHWEST FLOW. THIS PROCESS ALREADY
NOTED VIA THE BLOSSOMING SCATTERED CONVECTION NOW FILLING IN THROUGH
NORTH-CENTRAL LOWER. AT THE SAME...SOUTHERN EXTENSION OF A
STRONG/CONVECTIVELY ENHANCED SHORTWAVE CURRENTLY ANCHORING A MCS
OVER NORTHEAST WISCONSIN/LAKE MICHIGAN WILL LOCK ONTO THE BETTER
MOISTURE FIELD AND WORK INTO THE LOWER PENINSULA THROUGH THE DAY.
THE POTENTIAL CERTAINLY EXISTS FOR THIS WAVE AND/OR ASSOCIATED
OUTFLOW/MCV TO INITIATE AN EXPANDING CORRIDOR OF CONVECTION THIS
MORNING/EARLY AFTERNOON...PERHAPS ENHANCED VIA THE BROADER ASCENT
OWED TO ONGOING MOIST/WARM AIR ADVECTION ALONG A PASSING WARM
FRONTAL ZONE. THIS CONVECTION WOULD THEN TEND TO FILL
EAST/SOUTHEAST DOWN THE GROWING INSTABILITY FIELD (MLCAPE IN EXCESS
OF 2000 J/KG) ALIGNED ACROSS THE REGION DURING THE AFTERNOON. GIVEN
A BACKGROUND NORTHWEST WIND FIELD CARRYING 30 TO 35 KNOTS OF DEEP
LAYER SHEAR...CONDITIONS LOOK FAVORABLE FOR AN ORGANIZED SEVERE
WEATHER THREAT TODAY.
A VIRTUAL CARBON COPY NOTED IN THE SUB-850MB THERMAL FIELDS
TODAY...WITH THE MAIN ADJUSTMENT BEING THE INCREASE IN BOUNDARY
LAYER MOISTURE. THIS WILL PROVIDE AN INCREMENTAL ADJUSTMENT UPWARD
IN HUMIDITY LEVELS THIS AFTERNOON. THE PROSPECTS OF CONVECTION...AS
WELL AS SOME CIRRUS BLOWOFF LEFT FROM THE NOCTURNAL ACTIVITY
UPSTREAM...COULD PRESENT SOME ISSUES IN ACHIEVING A FULL CYCLE OF
MAX HEATING. GIVEN CURRENT TRENDS...THIS SEEMS MORE LIKELY
TOWARD THE NORTH. BARRING AN EARLIER DISRUPTION IN THE DIURNAL
HEATING CYCLE...ONCE AGAIN LOOKING AT HIGHS IN THE 90 TO 95
RANGE...WARMEST SOUTH. THIS WOULD PLACE HEAT INDICES INTO THE UPPER
90S/NEAR 100 RANGE AS FAR NORTH AS THE I-69 CORRIDOR...SUPPORTIVE OF
A HEAT ADVISORY HEADLINE TODAY.
&&
.LONG TERM...WEDNESDAY THROUGH MONDAY
MAIN STORY THROUGH THIS WEEK WILL BE HOT AND HUMID CONDITIONS. A
EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY (4TH OF JULY)
THROUGH FRIDAY FOR FAR SOUTHEAST MICHIGAN.
CONVECTIVE FORECAST BECOMES VERY UNCERTAIN BY WEDNESDAY. MODELS
NEVER REALLY SHOW A STRONG THERMAL BOUNDARY DROPPING THROUGH THE
SOUTHERN HALF OF LOWER MICHIGAN TONIGHT OR WEDNESDAY...HINTING THAT
THE COLD FRONT NOW OVER NORTHERN MINNESOTA WILL WASH OUT AS IT MOVES
SOUTHEAST. LOOKING AT MODEL WIND FIELDS...AND ESPECIALLY
THETA-E...IT IS CLEAR THAT A BOUNDARY BETWEEN AIRMASSES WILL DROP
SOUTH ACROSS LOWER MICHIGAN ON WEDNESDAY (4TH OF JULY)...BUT HOW
MUCH CONVECTION THIS MAY TRIGGER IS UNCERTAIN. NAM/GFS HAVE A NICE
THETA-E RIDGE OVER MINNESOTA AND WISCONSIN TODAY/TONIGHT...AND SHOW
IT CASCADING DOWN ACROSS MICHIGAN TOMORROW RESULTING IN STRONG LOW
AND MID LEVEL THETA-E ADVECTION. NAM ALSO SHOWS A WEAK SURFACE
TROUGH CROSSING DOWN THROUGH THE AREA...WITH AN ASSOCIATED WIND
SHIFT TO THE NORTHWEST. AHEAD OF THIS BOUNDARY...INSTABILITY WILL
BUILD OVER THE AREA THROUGHOUT THE DAY...HOWEVER GFS AND NAM DIFFER
BY QUITE A BIT WITH HOW STEEP MID-LEVEL LAPSE RATES BECOME (5-6 VS
7-8 C/KM). HIGH DEWPOINTS AND HOT TEMPERATURES SHOULD ALLOW SB CAPE
VALUES TO BUILD TO AROUND 3000 J/KG...WITH NAM/GFS SOUNDINGS
BECOMING EITHER UNCAPPED (NAM) OR VERY NEARLY UNCAPPED (GFS) BY
AFTERNOON. OTHER POTENTIAL SOURCES OF LIFT COULD INCLUDE UPPER
SHORTWAVES FROM UPSTREAM THAT CONTINUE TO PASS THROUGH THE LOWER
GREAT LAKES...AND LAKE BREEZE BOUNDARIES. DEEP MOISTURE IS NOT
EXPECTED TO BE IN PLACE...WITH A LAYER OF DRY AIR AT THE MID-LEVELS
EXPECTED TO PRECEDE THE STRONG THETA-E SURGE IN THE LOWER LEVELS.
THIS DRY LAYER MAY LIMIT TSTORM POTENTIAL AND COVERAGE...BUT ALSO
INCREASE BUOYANCY. HAVE CONTINUED TO CARRY CHANCE POPS...AND WILL
CONTINUE TO MENTION SEVERE WEATHER POSSIBLE IN THE HAZARDOUS WEATHER
OUTLOOK GIVEN HIGH CAPE VALUES.
UNCERTAIN CONVECTIVE FORECAST DIRECTLY AFFECTS CONFIDENCE WITH
TEMPERATURE FORECAST FOR WEDNESDAY. ANY CONVECTIVE DEBRIS FROM
UPSTREAM IN ADDITION TO WHATEVER MAY FIRE OVERHEAD COULD POTENTIALLY
BRING IN ENOUGH CLOUDS TO LIMIT TEMPERATURES. ON THE OTHER
HAND...TEMPERATURES COULD REACH 100 DEGREES OVER THE SOUTHERN HALF
OF THE FORECAST AREA. ASSUMING PARTLY CLOUDY SKIES...CURRENT
FORECAST WITH TEMPERATURES SOLIDLY IN THE 90S AND DEWPOINTS IN AT
LEAST THE UPPER 60S WOULD NECESSITATE EXCESSIVE HEAT WARNINGS AND/OR
HEAT ADVISORIES FOR THE AREA.
UPPER RIDGE WILL RE-AMPLIFY OVER THE CENTRAL U.S. AND GREAT LAKES
WEDNESDAY NIGHT AND THURSDAY...BRINGING QUIET WEATHER TO THE AREA.
BOTH TEMPERATURES AND DEWPOINTS LOOK TO FALL SLIGHTLY ON THURSDAY
BEFORE BOTH HEAT AND HUMIDITY INCREASE AGAIN FOR FRIDAY.
AN AREA OF LOW PRESSURE RIDING ACROSS NORTHERN ONTARIO AND QUEBEC
WILL FLATTEN THE RIDGE OVER THE GREAT LAKES FRIDAY INTO
SATURDAY...AND SEND A COLD FRONT DOWN ACROSS THE AREA. THIS WILL
BRING ANOTHER CHANCE FOR SHOWERS AND TSTORMS LATE FRIDAY INTO
SATURDAY.
NORTHWESTERLY FLOW WILL DEVELOP OVER MICHIGAN FOR SUNDAY AND MONDAY
AS BROAD TROUGHING SETTLES DOWN INTO THE REGION. THIS WILL BRING
RELATIVELY QUIET WEATHER...IN ADDITION TO COOLER TEMPERATURES AND
MUCH LOWER DEWPOINTS.
&&
.MARINE...
WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES WILL CONTINUE
TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE WEEK. A WARM FRONT
LIFTING THROUGH THE REGION WILL BRING A CHANCE OF THUNDERSTORMS
THROUGH TONIGHT.
&&
.AVIATION...ISSUED 1211 AM EDT TUE JUL 3 2012
//DISCUSSION...
A LARGE THUNDERSTORM COMPLEX DEVELOPING ACROSS NORTHERN WISCONSIN
SHOULD STAY NORTH OF THE TAF SITES THROUGH THE MORNING
HOURS...KEEPING VFR CONDITIONS IN PLACE OVER THE TAF SITES. HOWEVER
CIRRUS BLOWOFF FROM UPSTREAM CONVECTION WILL CAUSE A HIGH BASED
CLOUD DECK. THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A
WARM FRONT TRACKS THROUGH SOUTHEAST MICHIGAN DURING PEAK HEATING.
ALTHOUGH CONFIDENCE IN OVERALL COVERAGE AND TIMING IS STILL RATHER
LOW...WILL CONTINUE THE PROB30 GROUP DURING THE BEST WINDOW OF 16Z
TO 20Z. OUTSIDE OF ANY THUNDERSTORMS...VFR CONDITATIONS ARE EXPECTED
TO PREVAIL WITH WINDS REMAINING LIGHT SOUTHERLY.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE THUNDERSTORMS WILL IMPACT KDTW AFTER 16Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...FROM
NOON TUESDAY TO 8 AM WEDNESDAY.
EXCESSIVE HEAT WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT SATURDAY.
HEAT ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068...FROM NOON
TUESDAY TO 8 PM TUESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 3, 4:22 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 422 AM EDT TUE JUL 3 2012 MIZ063-069-070-075-076-082-083-040900- ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 422 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE THE LATEST HEAT ADVISORY STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT. MIZ060>062-068-040900- SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- 422 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY. PLEASE SEE THE LATEST HEAT ADVISORY STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED LATER THIS WEEK...ESPECIALLY ON WEDNESDAY AND FRIDAY. THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-040900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 422 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE. HEAT ADVISORIES MAY BE NEEDED LATER THIS WEEK...ESPECIALLY ON WEDNESDAY AND FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 422 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 3, 4:45 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 AM EDT TUE JUL 3 2012 MIZ047-053-030945- MIDLAND-SAGINAW- 445 AM EDT TUE JUL 3 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 15 MILES WEST OF ST. CHARLES...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MARION SPRINGS... FENMORE... LAPORTE... HEMLOCK... BRANT... NELSON... FREELAND... SWAN CREEK... GARFIELD... ST. CHARLES... OAKLEY... SWAN CREEK... SHIELDS... CHESANING... SHIAWASSEE NATIONAL WILDLIFE REFUGE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Local storm report, Jul 3, 5:24 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND GST ST. CHARLES 43.30N 84.15W
07/03/2012 M54 MPH SAGINAW MI TRAINED SPOTTER
SMALL YARD FURNITURE FLIPPED. BRANCHES ON GROUND.
&&
OROWThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:02 AM EDT | Heat Advisory | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 24 hr |
| Jul 3, 5:11 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 64 min |
| Jul 3, 5:42 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 49 min |
| Jul 3, 6:10 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 34 min |
| Jul 3, 7:16 AM EDT | Special Marine Warning | DTX | 44 min | |
| Jul 3, 10:02 AM EDT | Special Marine Warning | DTX | 41 min | |
| Jul 3, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Washtenaw, Wayne | 59 min |
| Jul 3, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Oakland | 38 min |
| Jul 3, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 37 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 40 min |
| Jul 3, 4:41 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 49 min |
| Jul 3, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland | 76 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 26 min |
| Jul 3, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 66 min |
| Jul 3, 5:13 PM EDT | Special Marine Warning | DTX | 77 min | |
| Jul 3, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 36 min |
| Jul 3, 5:34 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 56 min |
| Jul 3, 5:50 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 55 min |
| Jul 3, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 26 min |
| Jul 3, 6:02 PM EDT | Flash Flood Warning | DTX | Macomb, Oakland | 2 hr |
| Jul 3, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 43 min |
| Jul 3, 6:23 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 9 min |
| Jul 3, 6:29 PM EDT | Special Marine Warning | DTX | 91 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.